MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542620
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Initial reporter's phone number: (b)(6).(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation procedure with a mentor siltex round moderate profile 175cc saline breast prosthesis that deflated after implantation.As a result, the patient underwent explantation and replacement with a mentor memorygel breast implant 225cc gel breast prosthesis on (b)(6) 2017.
 
Additional Manufacturer Narrative
On 07/06/2018, the device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08/22/2018, the mentor failure analysis lab received the device for evaluation.On 08/29/2018, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the device contained no fluid.No foreign material was observed within the device or on the shell surface.During visual examination of the device, the product evaluation (pe) team observed a rent on the posterior view measuring approximately 0.4 cm.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process.Pe concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed and it did not provide conclusive evidence of what could be the root cause.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7666976
Report Number1645337-2018-04105
Device Sequence Number16639262
Product Code FWM
UDI-Device Identifier00081317001737
UDI-Public00081317001737
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1996
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2003
Device Catalogue Number3542620
Device Lot Number126935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer06/15/2018
08/22/2018
Initial Report FDA Received Date07/06/2018
Supplement Report FDA Received Date07/26/2018
08/30/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;